Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 34, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Nov 24, 2010, 3:18 AM CST for 27 counties in Kansas. It took effect at Nov 24, 2010, 1:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2010, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 24, 2010, 1:00 PM CST
- Expired
- Nov 24, 2010, 3:49 PM CST
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
294 WWUS73 KDDC 240918 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 318 AM CST WED NOV 24 2010 ...STRONG NORTH WINDS EXPECTED THIS AFTERNOON... .A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS DURING THE AFTERNOON. WEST TO SOUTHWEST WINDS WILL SHIFT ABRUPTLY TO THE NORTH AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. KSZ030-031-043>046-061>066-074>081-084>090-241730- /O.NEW.KDDC.WI.Y.0034.101124T1900Z-101125T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 318 AM CST WED NOV 24 2010 /218 AM MST WED NOV 24 2010/ ...WIND ADVISORY IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CST /NOON MST/ THIS AFTERNOON TO 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: AN ARCTIC COLD FRONT WILL MOVE FROM HAYS TO SYRACUSE BY 1 PM CDT...THEN TO LARNED...DODGE CITY AND JOHNSON CITY BY 3 OR 4 PM...THEN TO MEDICINE LODGE TO ELKHART BY 4 TO 6 PM CDT. * WINDS: NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: THESE STRONG WINDS CAN MAKING DRIVING DIFFICULT ESPECIALLY ON EAST TO WEST ROADWAYS AND AROUND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 06
2 follow-up statements
937 WWUS73 KDDC 241713 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1113 AM CST WED NOV 24 2010 ...STRONG NORTH WINDS EXPECTED THIS AFTERNOON... .A STRONG ARCTIC COLD FRONT WILL MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS THIS AFTERNOON. WEST TO SOUTHWEST WINDS WILL SHIFT ABRUPTLY TO THE NORTH AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. KSZ030-031-043>046-061>066-074>081-084>090-250000- /O.CON.KDDC.WI.Y.0034.101124T1900Z-101125T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1113 AM CST WED NOV 24 2010 /1013 AM MST WED NOV 24 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TIMING: AN ARCTIC COLD FRONT WILL MOVE FROM HAYS TO SYRACUSE BY 1 PM CDT...THEN TO LARNED...DODGE CITY AND JOHNSON CITY BY 3 OR 4 PM...THEN TO MEDICINE LODGE TO ELKHART BY 4 TO 6 PM CDT. * WINDS: NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: THESE STRONG WINDS CAN MAKING DRIVING DIFFICULT ESPECIALLY ON EAST TO WEST ROADWAYS AND AROUND GRAIN ELEVATORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
276 WWUS73 KDDC 242149 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 349 PM CST WED NOV 24 2010 ...BREEZY CONDITIONS TO CONTINUE THIS EVENING... .BREEZY CONDITIONS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EVENING AS NORTHERLY WINDS BEHIND A COLD FRONT . KSZ030-031-043>046-061>066-074>081-084>090-242300- /O.CAN.KDDC.WI.Y.0034.000000T0000Z-101125T0000Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 349 PM CST WED NOV 24 2010 /249 PM MST WED NOV 24 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. NORTH WINDS ARE EXPECTED IN THE 20 TO 29 MPH RANGE WITH GUSTS AS HIGH AS 35 MPH FOR THE REMAINDER OF THE LATE AFTERNOON AND EVENING. A FEW LOCATIONS COULD SEE WINDS BRIEFLY SUSTAINED AT 30 MPH, BUT SPEEDS OF THIS MAGNITUDE WILL NOT BE WIDESPREAD. WINDS WILL QUICKLY DIMINISH AFTER MIDNIGHT TO AROUND 15 MPH OR LESS. $$ RUSSELL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Nov 23, 3:15 PM CST, 12 hours 3 minutes earlier.
Area forecast discussion, Nov 23, 3:15 PM CST, 12 hours 3 minutes before
FXUS63 KDDC 212031 AFDDDC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 315 PM CST TUE NOV 23 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE IS THE TIMING AND SPEED OF THE POTENT AND IMMINENT COLD FRONT TOMORROW. FOR TONIGHT, DID NOT CHANGE MUCH. HOWEVER, SINCE THE HYS AREA HAS REMAINED SOCKED IN ALL DAY TODAY, AND A SOUTHEASTERLY UPSLOPE FLOW WILL HELP LOW LEVEL MOISTURE RIDE UP IN THE CENTRAL KANSAS OVERNIGHT, INTRODUCED AREAS OF FOG IN OUR NORTHEAST ZONES AND PATCHY FOG WORDING IN OUR SOUTHEAST AREAS. SOUTH TO SOUTHEAST WINDS WILL BE 10 TO 20 MPH EARLY AND BECOME LIGHT AFTER MIDNIGHT. CLOUDS ARE NOT EXPECTED, EXCEPT NORTH OF I-70 IN HAYS AND WAKEENEY AREAS, AS PREVIOUSLY MENTIONED. MINIMUM TEMPS WILL BE TRICKY FOR ANY AREAS THAT MIGHT GET FOG, BUT WENT WITH THE WARMEST MINS IN THE SOUTHEAST NEAR P28 WITH 41F, AND DOWN TO AS LOW AS 31F IN THE EHA AREA, WHERE NO CLOUDS AND LIGHT WINDS (UNTIL LATE) SHOULD ALLOW FOR RAPID COOLING THIS EVENING IN MY WEST AND A STEADY FALL OVERNIGHT. WHEN COMPARING THE NAM, RUC, GFS, GEM AND ECMWF MODELS, IT APPEARS THE FRONT WOULD ENTER OUT CWA ABOUT 15Z WEDNESDAY IN THE NORTHWEST, ABOUT 18Z IN GCK, 19Z IN THE DDC AND BY 22Z OR SO IN OUR SOUTHEASTERN CWA. BUT, KNOWING THE SPEED OF COLD AIR CAN OFTEN MOVE SOUTH THROUGH THE CWA MUCH FASTER THAN DEPICTED IN THE MODELS, HAVE OPTED TO BRING THE FRONT THROUGH 2-4 HOURS FASTER, AND STILL FASTER IN OUR FAR WESTERN ZONES. COLD AIR CAN PLUNGE SOUTH THROUGH THE PLAINS WITH LITTLE OR NO RESISTANCE. SO ALSO LOWER MAX TEMPS IN MY WESTERN ZONES WEDNESDAY, DUE TO THE EXPECTED SOUTHERN PLUNGE OF THE COLD FRONT. WILL ALSO HAVE FALLING DAY TIME TEMPS AFTER THE FROPA WEDNESDAY AFTERNOON. SINCE OUR WESTERN 1/3RD OF THE CWA HAS BEEN WITHOUT PRECIP IN SO LONG, THEY ARE PRIME FOR ANY WILDFIRES THAT MAY GENERATE. SO, WILL BE ISSUEING A FIRE WEATHER WATCH FROM 10AM - 3PM WED, UNTIL THE FRONT PASSES THROUGH THERE. FURTHERMORE, I CONSIDERED MENTION FLURRIES WITH THIS FAST CHARGING COLD FRONT. BUT SINCE NO MODEL GENERATURES PRECIP AS THE FRONT CROSSES OUR CWA, HAVE OPTED TO LEAVE ANY POPS OUT AT THIS TIME. ALL MODELS BRING THE COLD AIR THROUGH AND PUSH IT FAR SOUTHWARD INTO OKLAHOMA AND TEXAS WEDNESDAY NIGHT. THIS SHOULD BRING THE COLDEST NIGHT OF THE SEASON FOR ALL OF OUR CWA. TEMPS SHOULD TUMBLE WEDNESDAY NIGHT INTO 10F (GCK) TO 20F (P28) RANGE. WINDS WILL START OUT IN THE 10 TO 20 MPH RANGE FROM THE NORTH, AND SHOULD BE FAIRLY LIGHT TOWARD THANKSGIVING MORNING AS HIGH PRESSURE WILL BE BUILDING IN FROM THE NORTHWEST. WIND CHILLS READINGS WILL DIP TO AROUND -7F AROUND SUNRISE THURSDAY MORNING. EVEN THOUGH LITTLE OR NO CLOUDS ARE EXPECTED THURSDAY, STILL THINK TEMPERATURES WILL STRUGGLE TO CLIMB WITHIN THIS POLAR AIR MASS. DID NOT CHANGE ANY OF THANKSGIVINGS' MAX T'S, LEAVING THEM IN THE 30F (HYS) TO 36F (P28) RANGE. /BURKE DAYS 3-7... BIGGEST CONCERNS DURING THE EXTENDED PERIOD ARE THE VERY COLD OVERNIGHT LOW TEMPERATURES THANKSGIVING NIGHT AND THEN THE POTENTIAL FOR RED FLAG CONDITIONS ON SATURDAY AND SUNDAY. ANOTHER STRONG WAVE EARLY NEXT WEEK COULD BRING SOME LIGHT SNOW TO WESTERN KANSAS NEXT MONDAY NIGHT. VERY COLD AIR OVER THE NORTHERN PLAINS IS POISED TO DROP SOUTH THROUGH WESTERN KANSAS ON WEDNESDAY AS A STRONG UPPER LEVEL SYSTEM OVER THE NORTHERN ROCKIES MOVES EAST. TEMPERATURES THIS AFTERNOON OVER MONTANA INTO THE DAKOTAS WERE IN THE SINGLE DIGITS. THIS AIR WILL MODIFY SOMEWHAT AS IT MOVES SOUTH INTO THE CENTRAL PLAINS BUT WE SHOULD BE SEEING THE COLDEST TEMPERATURES IN WESTERN KANSAS SO FAR THIS SEASON LATER IN THE WEEK. DRY AIR BEHIND THE FRONT WILL PERSIST OVER WESTERN KANSAS INTO THE WEEKEND. INITIALLY WINDS WILL BE FAIRLY LIGHT WITH THE SURFACE HIGH PRESSURE IN PLACE BUT LEE SIDE TROUGHING IS FORECAST TO DEVELOP WHICH WILL BRING INCREASING SOUTH WINDS WHICH WOULD COMBINE WITH LOW DAYTIME RELATIVE HUMIDITY TO BRING AN INCREASED THREAT FOR RED FLAG CONDITIONS. LATER SHIFTS WILL HAVE TO KEEP AN EYE ON THIS. THE MEDIUM RANGE MODELS CONTINUE TO SHOW ANOTHER TROUGH DIGGING INTO THE WESTERN CONUS DURING THE WEEKEND AND MOVING OUT INTO THE CENTRAL CONUS EARLY NEXT WEEK. THE ECMWF CONTINUES TO BE THE MODEL OF CHOICE IN HOW IT HANDLES THIS SYSTEM. THE GFS CONTINUES TO BE THE MOST PROGRESSIVE AS IT USUALLY IS. THIS MORNINGS RUN WAS A LITTLE SLOWER AND DEEPER THAN YESTERDAYS. GFS ENSEMBLES WERE AGAIN GENERALLY SLOWER THAN THE OPERATIONAL RUN SO THINK THAT THE GFS WILL CONTINUE TO ADJUST WITH SUBSEQUENT RUNS. THE ECMWF CONTINUES TO SHOW A CLOSED LOW DEVELOPING OVER SOUTHERN COLORADO AND LIFTING OUT ACROSS WESTERN KANSAS. SOME UNCERTAINTY AS TO WHAT PRECIPITATION WILL OCCUR WITH THE UPPER LOW AS THIS SYSTEM COMES OUT WITH A BIT OF A POSITIVE TILT WHICH WOULD PUSH THE MOISTURE FARTHER EAST. HAVE CONTINUED THE 10-15 PERCENT POPS THROUGH MONDAY NIGHT FOR NOW. /GERARD && .AVIATION... FOG/STRATUS CLEARED FOR THE MOST PART BY 19Z WITH HYS CLEARING LAST. EXPECT MAINLY CLEAR CONDITIONS THROUGH THE NEXT TAF PERIOD WITH A POTENTIAL FOR FOG/STRATUS DEVELOPING AGAIN TONIGHT. SURFACE WINDS SHOULD BE A LITTLE HIGHER AT LEAST EARLY ON, SO EXPECT BETTER MIXING. WILL PUT REDUCED VSBY IN TAFS WITH 2SM STARTING AROUND 9Z. ALSO HAVE THE FRONT REACHING HYS AT 16Z FOLLOWED BY GCK AT 1630Z AND DDC AT 17Z AS A FIRST GUESS. /REITER && .PRELIMINARY POINT TEMPS/POPS... DDC 36 59 12 34 / 0 0 0 0 GCK 32 56 10 32 / 0 0 0 0 EHA 31 54 13 34 / 0 0 0 0 LBL 33 59 14 34 / 0 0 0 0 HYS 34 52 10 30 / 0 0 0 0 P28 41 64 20 36 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR KSZ061-062-074>076-084>086. && FN12/02/15
Hazardous weather outlook, Nov 23, 3:33 AM CST, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 333 AM CST TUE NOV 23 2010 KSZ030-031-043>046-061>066-074>081-084>090-241000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 333 AM CST TUE NOV 23 2010 /233 AM MST TUE NOV 23 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT LOOK FOR AREAS OF DENSE FREEZING FOG THIS MORNING...GENERALLY EAST OF LINE FROM HUGOTON TO LAKIN. WATCH OUT FOR SOME SLICK SPOTS ESPECIALLY ON BRIDGE DECKS AND OVERPASSES. THE FREEZING FOG IS EXPECTED TO LIFT BY MID MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL PLUNGE INTO WESTERN KANSAS ON WEDNESDAY WITH TEMPERATURES FALLING FROM THE 50S AND 60S AND INTO THE 30S DURING THE MID TO LATE AFTERNOON AND EVENING. WINDS WILL ALSO INCREASE ABRUPTLY FROM THE NORTH AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH AT TIMES WITH THE COLD FRONT. CRITICAL FIRE WEATHER CONDITIONS MAY ALSO EXIST FOR A TIME AHEAD OF THE COLD FRONT GENERALLY WEST OF LINE FROM JETMORE TO ASHLAND. THE COLDEST AIR OF THE SEASON SO FAR CAN BE EXPECTED ON BOTH THURSDAY AND FRIDAY MORNINGS WITH EARLY MORNING LOWS ONLY IN THE TEENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:58 AM CST | Red Flag Warning | DDC | Grant, Haskell, Meade, Morton, Seward, Stanton and 1 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.